Discussions By Condition: Medical Errors

my son and ADHD

Posted In: Medical Errors 1 Replies
  • Posted By: holly123
  • December 3, 2008
  • 11:52 AM

Since my son was 5 years old he was diaqnosis with ADHD.I saw him be really hyper all the time and move around alot, more than other hyper kids. At the age 9,other kids in school were making fun of him all the time for it.My son was blinking and moving head , clicking fingers,making little noises.I toke him back to the doc and he told me its just cause hes hyper,so i listend to him.By the time he was 10 his movments were out of control.Iwent back to the doc and yelled at him and told him to sit with my son and just watch him this is not normal.Well 10 min later he was diaqnosis with Torretts Syndrome and devlopmental delay.The kids still pick with him cause he had no meds to stop it ,The teacher always yelled at him for his moving around . Now he has meds to stop the ticks but other kids still make fun cause they remember.I did how ever yell at a few teachers for letting other childern make fun , and for yelling at him for something he cant control.

Reply Flag this Discussion

1 Replies:

  • I hope you have a good pediatric neurologist, because actually, he needs the diagnosis after a series of tests of his brain, not just after a doctor looked at him for ten minutes. As far as school goes, he qualifies for special education under the condition of "Other Health Impairment". You can complain to your state department of education that the school failed to identify your son as eligible during the duration of his studies. If they have yet to identify him, shame on them twice. There are specialist available to schools to come out and work out a behavior plan with the teachers so he can benefit from being there, instead of being humiliated. Also, ask for counseling for his self-esteem, an occupational therapy evaluation and a general psycho-educational evaluation. The teachers at the school need overall training and you can demand that, too, at his IEP under training for school personnel.
    Monsterlove 2,921 Replies
    • December 4, 2008
    • 02:32 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?